| Model Number |
3507640MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
01/01/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old native american female patient underwent a breast augmentation revision with mentor memorygel breast implants 640cc and experienced breast pain on the right side and bilateral rupture.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report is for the right breast prosthesis.
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sm mod classic gel, 640cc breast implant was found to have a tear at the union between the shell and patch.The evaluation determined that the cause of the rupture is the trauma experienced.Rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Trauma is a known inherent risk of the gel-filled mammary prosthesis.Mentor concluded that the capsular contracture in the patient´s breast resulted from the body´s individual physiological response to implanting a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.It should be noted that as part of the mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On apr 8 2022, additional information was received indicating the patient underwent device removal on (b)(6) 2022.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: rupture manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 3 2022, additional information was received indicating the patient experienced bilateral capsular contracture baker grade unknown.The left breast implant was found to be intact upon explantation.The patient also reportedly experienced chest trauma (horseback riding accident) which may have caused or contributed to the event.The replacement devices were identified as mentor gel breast implants.On may 4 2022, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.H6.Health effect - clinical code e2402: chest injury.Manufacturer¿s reference number: (b)(4).